Evidence map›Paper›PMID 31007494›Full record

ArticleTzu chi medical journal

A rare case of cefepime-induced cholestatic liver injury.

Pei-Fei Liao, Yao-Kuang Wu, Kuo-Liang Huang, Hsin-Yi Chen

Open access · diamondAbstract readCase Reports
In one paragraph

Article in Tzu chi medical journal. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 7 papers.

0numbers the graph read from it
0cells of the map it votes in
7citing papers in PubMed
1.9field-weighted citation impact, top 16% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

7 citing papers in PubMed, 15 citations in OpenAlex.

  1. Article
  2. Article
  3. Article
  4. Article
  5. Review
  6. Cephalosporin's induced hepatic enzyme derangement - An educational report.Journal of family medicine and primary care · 2020
    Article
  7. Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors at 2 institutions in 1 country.

Pei-Fei LiaoDepartment of Pharmacy, Taipei Tzu Chi Hospital, Buddhist Tzu Chi Medical Foundation, New Taipei, Taiwan.
Yao-Kuang WuDivision of Pulmonary Medicine, Department of Internal Medicine, Taipei Tzu Chi Hospital, Buddhist Tzu Chi Medical Foundation, New Taipei, Taiwan.
Kuo-Liang HuangDivision of Pulmonary Medicine, Department of Internal Medicine, Taipei Tzu Chi Hospital, Buddhist Tzu Chi Medical Foundation, New Taipei, Taiwan.
Hsin-Yi ChenDivision of Pulmonary Medicine, Department of Internal Medicine, Taipei Tzu Chi Hospital, Buddhist Tzu Chi Medical Foundation, New Taipei, Taiwan.
Taipei Tzu Chi Hospital · TWTzu Chi University · TW

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Cefepime is widely used in the hospital setting, and only a few studies have reported neurotoxicity and nephrotoxicity as side effects of this drug. Herein, we present a 93-year-old man who exhibited features of cholestatic hepatitis including elevated blood transaminases and direct-form predominant bilirubin levels after administration of cefepime. Blood liver tests showed total recovery after discontinuing the offending agent. Cefepime was probable to cause drug-induced cholestatic hepatitis in our patient since the Roussel Uclaf Causality Assessment Method score for cefepime was 7. No drug interactions were likely according to the Drug Interaction Probability Scale for this patient. No similar cases of cholestatic drug-induced liver injury related to cefepime have been reported previously. Hence, this rare condition requires a high degree of clinical suspicion for prompt diagnosis and treatment.

Indexed as

CefepimeCholestasisDrug-induced liver injury

Identifiers

PMID31007494
PMCPMC6450155
OpenAlexW2890865078

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-SA
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.